Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 78, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 27, 2020, 7:49 PM EDT for Palm Beach County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2020, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 27, 2020, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:15 PM EDT | TSTM WND GST 43 | 3 Se Belle Glade, FL | THE FLORIDA AGRICULTURAL WEATHER NETWORK SITE AT BELLE GLADE REPORTED A 43 MPH WIND GUST AT 815 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WUUS52 KMFL 272349
SVRMFL
FLC099-280045-
/O.NEW.KMFL.SV.W.0078.200727T2349Z-200728T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
749 PM EDT Mon Jul 27 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Palm Beach County in southeastern Florida...
* Until 845 PM EDT.
* At 748 PM EDT, severe thunderstorms were located along a line
extending from near Lake Harbor to near Okeelanta to near Holey
Land Wildlife Refuge, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Lake Harbor and Okeelanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2684 8069 2678 8036 2659 8030 2646 8042
2640 8074 2656 8075 2674 8085
TIME...MOT...LOC 2348Z 253DEG 18KT 2671 8076 2660 8063 2646 8068
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Weinman2 follow-up statements
006
WWUS52 KMFL 280011
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
811 PM EDT Mon Jul 27 2020
FLC099-280045-
/O.CON.KMFL.SV.W.0078.000000T0000Z-200728T0045Z/
Palm Beach FL-
811 PM EDT Mon Jul 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL PALM BEACH COUNTY...
At 810 PM EDT, severe thunderstorms were located along a line
extending from near Fremd Village-Padgett Island to 8 miles east of
Belle Glade to 6 miles northeast of Holey Land Wildlife Refuge,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Okeelanta and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2646 8042 2642 8072 2656 8073 2676 8082
2684 8069 2678 8036 2659 8030
TIME...MOT...LOC 0010Z 220DEG 13KT 2677 8067 2666 8054 2647 8064
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Weinman267
WWUS52 KMFL 280035
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
835 PM EDT Mon Jul 27 2020
FLC099-280045-
/O.EXP.KMFL.SV.W.0078.000000T0000Z-200728T0045Z/
Palm Beach FL-
835 PM EDT Mon Jul 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 845 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 2646 8042 2642 8072 2656 8073 2676 8082
2684 8069 2678 8036 2659 8030
TIME...MOT...LOC 0035Z 253DEG 18KT 2681 8054 2670 8041 2651 8051
$$
WeinmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:57 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 27, 3:57 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 357 PM EDT Mon Jul 27 2020 .Short Term (Rest of Today and Tuesday)... Scattered showers and thunderstorms this afternoon and evening mainly over the interior and southwest coast. Enough instability in the atmosphere where a few strong thunderstorms are possible. Steep lapse rates, cold 500mb temps and the periphery of a SAL layer may help increase updraft potential and strong gusty downburst. Locally heavy rainfall and frequent lightning is also possible with strong storms later today. As we move into Tuesday, high pressure with the ridge axis across the Florida peninsula. Models and hi-res models depict a mid-level impulse moving across Central Florida and the Lake region which may help enhance convection over the interior and northern portions of the area. Meanwhile, SAL will move into place over South Florida helping to dry out the mid-levels which will limit overall coverage of convection, but SAL may help enhance the limited storms that do develop to be stronger. Strong wing gust would once again be the primary hazard with convection that develops tomorrow afternoon and evening. Temperatures will be in the low to mid 90s once again with heat indices into the triple digits. .Long Term (Wednesday through Monday)... With surface high pressure continuing over the Atlantic, attention turns to some drier air, potentially with Saharan dust, that will settle into the region by mid-week. A mid-level trough over the eastern third of the United States will keep unsettled weather not too far to the north of the region with the drier air helping to limit convective coverage compared to the previously unsettled pattern we have been experiencing. With more limited convection and cloud cover possible, temperatures could climb a few degrees through the week. Portions of inland Southwest Florida could be quite toasty by late week. As we enter late week into the weekend, the divergence in solutions creates a fairly low level of confidence in the forecast. A mid-level trough over the southern and central Mississippi River valley is generally well depicted in most solutions. Besides that, another potential feature in our region is the potential for some trapped moisture ahead of the trough. There is quite a spread in the moisture and also what kind of easterly feature could be riding along the steering flow of the Atlantic high. Another burst of SAL could be in the cards as well late week which could moderate some of the rain chances again. At this point, no imminent tropical threats are anticipated for South Florida through the weekend. We will continue to monitor conditions as they progress. Clearly guidance continues to struggle with some of the finer details with the different large- scale features which will be crucial to sensible weather over the region. The only constants from run to run seem to be the strong Atlantic ridge and the emerging mid-level trough from the northwest. A good reminder that August is almost here and the tropics will need to be monitored. For now, drier and warmer days appear to be ahead for much of South Florida through the week. && .Marine... High pressure across the region with southeast to easterly winds and generally benign boating conditions. Brief gusty winds and seas are possible in and around scattered showers and storms. && .Prev Discussion... /issued 132 PM EDT Mon Jul 27 2020/ Aviation... Mainly VFR conditions prevail with east/southeasterly winds, except for KAPF where gulf breeze will move through the area. Scattered showers and thunderstorm mainly over the interior Lake region and west coast. Therefore, VCTS for KAPF and KPBI, rest of the east coast should remain mostly dry. Light winds overnight with ESE flow once again tomorrow. && .Preliminary Point Temps/PoPs... West Palm Beach 76 90 77 89 / 10 20 10 30 Fort Lauderdale 78 89 78 89 / 10 10 0 20 Miami 77 91 78 89 / 10 10 0 20 Naples 75 92 76 91 / 40 40 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...33/Kelly Aviation...33/Kelly Short Term...33/Kelly Long Term...02/RAG
Hazardous weather outlook, Jul 27, 9:48 AM EDT, 10 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 948 AM EDT Mon Jul 27 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 948 AM EDT Mon Jul 27 2020 ...A Few Strong Thunderstorms Possible Interior and Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms with a few strong thunderstorms are possible, especially over the interior and western portion of South Florida. Lightning and gusty winds are the primary hazards. Wind: Thunderstorm wind gusts may exceed 50 mph with the stronger storms over the interior and western portions of South Florida. Temperatures: Heat indices over the interior and southwest Florida may approach 105-107 this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered shower and thunderstorms will be possible especially over the interior and west coast metro areas. Lightning, gusty winds, and localized flooding are the primary hazards. No other Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activity will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 27, 5:14 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Miami FL
514 PM EDT Mon Jul 27 2020
FLZ063-066-070-272200-
Hendry FL-Inland Collier County FL-Glades FL-
514 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 600 PM
EDT...
* At 514 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 7 miles northwest of
Immokalee, moving northwest at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Labelle, Immokalee, Palmdale, Port La Belle, Felda, Ortona, Muse,
Keri, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2696 8156 2694 8120 2636 8135
2642 8166
TIME...MOT...LOC 2114Z 150DEG 7KT 2651 8149
WeinmanSpecial weather statement, Jul 27, 6:00 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
600 PM EDT Mon Jul 27 2020
FLZ063-066-272245-
Hendry FL-Glades FL-
600 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND GLADES
COUNTIES UNTIL 645 PM EDT...
* At 600 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sylvan Shores to near Venus to 6 miles southwest of Moore Haven.
Movement was east at 10 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Buckhead Ridge,
Palmdale, Port La Belle, Brighton Seminole Reservation, Ortona,
Muse, Indian Prairie Canal Mouth, Lake Hicpochee, Keri and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2717 8088 2714 8087 2720 8082 2718 8080
2713 8079 2706 8085 2700 8087 2695 8100
2689 8100 2688 8091 2680 8083 2652 8140
2675 8157 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2200Z 274DEG 8KT 2738 8135 2704 8134 2678 8117
WeinmanSpecial weather statement, Jul 27, 6:11 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Miami FL
611 PM EDT Mon Jul 27 2020
FLZ066-070-071-272300-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
611 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND EASTERN
HENDRY COUNTIES UNTIL 700 PM EDT...
* At 611 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
northeast of Felda to near Hendry Correctional to 6 miles southwest
of Big Cypress Seminole Reservation. Movement was north at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Montura, Hendry Correctional, Big Cypress Seminole Reservation,
Devils Garden and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2672 8109 2646 8102 2627 8083 2610 8110
2621 8128 2658 8140
TIME...MOT...LOC 2211Z 195DEG 11KT 2663 8130 2638 8118 2625 8106
WeinmanSpecial weather statement, Jul 27, 6:43 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Miami FL
643 PM EDT Mon Jul 27 2020
FLZ063-066-067-272330-
Hendry FL-Inland Palm Beach County FL-Glades FL-
643 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...WEST
CENTRAL PALM BEACH AND GLADES COUNTIES UNTIL 730 PM EDT...
* At 643 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
northwest of Brighton Seminole Reservation to near Lakeport to
Moore Haven. Movement was east at 15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Clewiston, Moore Haven, Lakeport, Montura, Buckhead Ridge,
Palmdale, Brighton Seminole Reservation, Devils Garden, Indian
Prairie Canal Mouth, Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2717 8088 2714 8087 2720 8083 2709 8082
2706 8085 2700 8087 2695 8100 2689 8100
2688 8091 2680 8083 2658 8086 2646 8114
2688 8133 2703 8129 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2243Z 274DEG 13KT 2722 8116 2700 8115 2683 8110
WeinmanSpecial weather statement, Jul 27, 7:05 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
705 PM EDT Mon Jul 27 2020
FLZ066-067-070-071-272345-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
705 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 745 PM EDT...
* At 704 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Montura to 8 miles northwest of Rotenberger Wildlife Refuge to near
Miccosukee Indian Reservation. Movement was east at 10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife Refuge, Big
Cypress Seminole Reservation and Rotenberger Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2677 8079 2651 8065 2624 8065 2619 8093
2643 8102 2658 8113
TIME...MOT...LOC 2304Z 266DEG 8KT 2671 8105 2648 8093 2624 8088
WeinmanSpecial weather statement, Jul 27, 7:35 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
735 PM EDT Mon Jul 27 2020
FLZ066-067-071-280030-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
735 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY
UNTIL 830 PM EDT...
* At 735 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Harbor to near Okeelanta to 6 miles south of Rotenberger Wildlife
Refuge. Movement was northeast at 20 mph.
* Wind gusts of 50 to 55 mph possible with these storms.
* Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
Refuge and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2680 8073 2666 8046 2645 8046 2632 8075
2653 8080 2669 8094
TIME...MOT...LOC 2335Z 247DEG 19KT 2671 8087 2654 8073 2632 8080
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 27, 3:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 27, 4:21 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jul 27, 5:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 27, 6:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Jul 27, 6:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 27, 6:43 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 47 min |
| Jul 27, 7:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 27, 7:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.